Facebook Pixel

Mirena IUD....

By January 13, 2010 - 7:00am
Rate This

I had one inserted July 2009, since then I have gained 25 pounds, have high collesterol whish is being treated with meds and have very high blood pressure.... I also have tingling in my hands however this may be related to a spinal injury and subsequent surgery this time last year.

The IUD is being removed next week however I am curious whether the weight will go or will I need to diet (I have never dieted before) and could the high blood pressure and colesterol be related to the IUD or perhaps just a result of the weight gain because of the IUD?

Add a Comment2 Comments

I have tingling in my hand undiscussed) and one of my legs will go numb on and off, this portion was related to my injury a year ago but should have subsided by now. I also get terrible muscle cramps in my left left which is recent within the last three or four months and is getting worse... these cramps or charlie horses will actually make the whole calf on the back of my left leg rock hard.... it still hurts hours after it subsides....

I am 45, this IUD was recommended highly by Gyno and she wasn't thrilled with the idea of sterilization because of the spinal issues and the fact that I should hit menopause in about 5 years or so.... I would be seriously unhappy if we became pregnant!

I read the doctors side effects notes.... funny that many of the symptoms are not noted in the patient brochure!

January 13, 2010 - 4:48pm
HERWriter Guide

Hi Hillsvale

Thanks for your question!

The Mirena IUD has not worked well for some women ( you can read more about that on Empowher here : http://www.empowher.com/community/share/about-me-my-mirena-iud-nightmare ) and your symptoms are on a par with what other women have experienced - read about them here on the manufacturer's website : http://berlex.bayerhealthcare.com/html/products/pi/mirena_patient_insert.pdf

Weight gain has been a common complaint from some women who used Mirena and your high blood pressure may be connected (or may not but coming off Mirena will be a good indicator of this).

Give yourself several weeks when coming off Mirena to see if you lose weight automatically. But stick to a healthy diet and exercise plan anyway so that you lose the weight if the gain wasn't connected to Mirena or you maintain the weight loss if it was.

Essentially, time will tell if your side effects were Mirena-based.

Have you talked to your doctor about the hand tingling? Are you trying for a baby or do you plan on taking another form of birth control?

January 13, 2010 - 2:45pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Weight Loss

Get Email Updates

Related Checklists

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!